Arkansas, 2012

Wildfire in Arkansas, June 30, 2012

June 30, 2012 · NWS LZK · 2 events in 2 counties and zones

The Clinton Fire began near Cleveland in Conway County and eventually spread into Van Buren County. The fire burned 110 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Clinton Fire began near Cleveland in Conway County and eventually spread into Van Buren County. The fire burned 110 acres. Three firefighters were treated for heat exhaustion. At least five fire departments and the Arkansas Forestry Commission fought the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 1:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 30, 1:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT SAT JUN 30 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

VERY HOT TEMPS WERE AGAIN COMMON ACRS THE FA THIS AFTN...WITH MANY
LOCATIONS ALREADY IN THE UPR 90S TO ARND 105 DEGREES. A FEW RECORD
HIGHS FOR TODAY HAVE BEEN TIED OR BROKEN. LARGER CU FIELD NOTED
ACRS THE AREA AS WELL...AN INDICATION OF AN INFLUX OF LOW LVL
MOISTURE. HOLDING OUT SOME HOPE FOR A STRAY SHOWER OR STORM THIS
AFTN...BUT THAT CHC SEEMS SLIM TO NONE.

THE MODELS RMN IN DECENT AGREEMENT TODAY WITH OVERALL FCST TRENDS
THRU THE PD. THE PERSISTENT UPR RDG IS FCST TO WEAKEN SOMEWHAT IN
THE COMING DAYS ACRS THE MID SOUTH. THIS WL ALLOW A WEAK UPR LVL
STORM SYS...CURRENTLY OFF THE SERN TX COAST...TO LIFT SLOLY NWD THRU
MON ACRS ERN OK/WRN AR. MOISTURE AND UPR SUPPORT WITH THIS FEATURE
SUPPORT THE CONTD MENTION OF LOW CHC POPS ACRS MAINLY THE WRN HALF
OF THE FA BY MON. THE REMNANTS OF THIS UPR LVL SYS WL EVENTUALLY
LIFT N OF THE AREA BY TUE...WITH DRY CONDS EXPECTED THEREAFTER.

REGARDING TEMPS...READINGS FOR THE MOST PART WL RMN AT ABV NORMAL
LVLS. HOWEVER...WITH LOWER UPR HGTS...AN INCRS IN LOW LVL RH AND
ADDED CLOUD COVER...MAX TEMPS WL BE A BIT LOWER IN THE COMING DAYS.
APPEARS THAT FCST HEAT INDICES WL RMN BLW ADVY CRITERIA SO WL NOT
EXTEND HEAT ADVY BEYOND THIS EVENING.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY

HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH THE LONG TERM.
MORE MOISTURE IS INDICATED TO RETURN INTO ARKANSAS FROM THE EAST AND
SOUTHEAST. HOT TEMPERATURES AND PARTLY CLOUDY CONDITIONS WILL BE THE
RULE THROUGH THE PERIOD. WILL INCLUDE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FRIDAY AND SATURDAY. PRECIPITATION WILL FIRST BE
ACROSS THE EAST THEN ACROSS THE ENTIRE AREA. ABOVE NORMAL
TEMPERATURES WILL CONTINUE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&

SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Jun 30, 4:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 30 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WELL ABOVE NORMAL TEMPERATURES COMBINED WITH SLOWLY INCREASING
MOISTURE WILL YIELD HEAT INDEX VALUES OVER 105 DEGREES THIS
AFTERNOON. GIVEN THESE OPPRESSIVE CONDITIONS...A HEAT ADVISORY HAS
BEEN POSTED FOR MUCH OF ARKANSAS.

IN ADDITION...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS
DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS
AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN
PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET
OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL BE VERY HOT ON SUNDAY...WITH AFTERNOON
READINGS LIKELY EXCEEDING THE CENTURY MARK. A HEAT ADVISORY MAY BE
REQUIRED AS HEAT INDICES APPROACH EXCESSIVE LEVELS.

MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE
TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER
ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS
PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES.

AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF
HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS
WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE
SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING
POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT
ADVISORIES MAY BE POSTED.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS...
IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Conway

When
June 30, 3:00 PM CST to 9:42 PM CST
Where
Conway forecast zone
Injuries
3 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Wildfire, Van Buren

When
June 30, 3:00 PM CST to 9:42 PM CST
Where
Van Buren forecast zone
Reported by
Emergency Manager

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380883, 380884.